Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

On medicines for RA, have rapid heart beats, ECHO shows mitral valve prolapse, trivial mitral regurgitation. What could the problem be?

I am 42 years old and suffering from Rheumatic Arthritis from last 12 years. I am taking regular medicines from Doctor. Now I feel some fast heart beat. I undergone Echo and the impression is as follows: Mitral Valve Prolapse . Trivial Mitral Regurgitation . Normal LV Systolic & Diastolic Functions. MITRAL VALVE - Thin, posterior mital leaflet moves normally during diastole , no subvalvular pathology, no calcification, no anterio mitral leaflet flutter, n B-Bump, minimal (3mm) late systolic prolapse of the AML, EPSS 0.5 cm, no mitral annular calcification, no systolic anterior motion. Please advice what is the problem.
Asked On : Mon, 29 Oct 2012
Answers:  2 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
from echo finding its related to mitral valve prolapse diseases
its not a life threatning problem , and with trivial mitral regurgitation means leaking mitral valve
continue your medication for RA and at for rapid heart beat once get it done your thyroid profile test if it normal then go for 24 hour holter monitoring study which give you information of heart beat regularity
take care
Answered: Mon, 29 Oct 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response

Welcome to HCM

You are having two medical problem one is RA(Rheumatoid Arthritis and not Rheumatic Arthritis) as you are taking drugs for 12 years and your disease should be controlled.

Another problem is MVP ( Mitral valve Prolapse) as you are having papitations in the form of fast heart beats,it could be because of MVP which can cause various tachycardia,

In his a mitral valve leaflet is longer and prolapses is left atrium (Chamber of heart) hence there is minor leak from valve.In this condition no surgery is required usually.Other causes could be hyperthyroid state and to know exact association with palpitation of tachycardia a ambulatory recording may be done called ho;ter monitoring.

For palpitations in consultation of cardiologist Beta blockers may be given to control symptoms.

Take care

Good luck to you
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor